Though not a common side effect, breast cancer treatment may affect your eyes, including your vision.
Eye problems may include:
- red, itchy, or dry eyes
- watery eyes
- conjunctivitis (pink eye)
- blurry or double vision
- seeing dark spots
Breast cancer treatments that may cause eye problems are:
- some hormonal therapies:
- Avastin (chemical name: bevacizumab), a targeted therapy
- Zometa (chemical name: zoledronic acid) and Reclast (a different formulation of zoledronic acid), bone-strengthening medications known as bisphosphonates
Some pain medications also can cause eye problems.
Managing eye problems
If you have vision problems, it can be a sign of a more serious medical condition. Call your doctor right away if you notice that you're having trouble seeing or if your vision changes.
If your eyes are dry, red, or itchy:
- Try to blink frequently, especially if you spend long hours looking at a computer screen. This can help lubricate your eyes.
- Ask your doctor if artificial tears or eye drops would help soothe your eyes.
- Consider wearing your glasses instead of contact lenses — not wearing contact lenses may help ease eye irritation.
To help reduce your risk of getting pink eye or another eye infection:
- Avoid rubbing your eyes — you could spread germs into your eye or make any irritation worse.
- Wash your hands before you touch your eyes.
Can we help guide you?
Create a profile for better recommendations
Breast self-exam, or regularly examining your breasts on your own, can be an important way to...
Taking Certain Supplements Before and During Chemotherapy for Breast Cancer May Be Risky
A small study suggests that people who took antioxidant supplements before and during...
Tamoxifen (Brand Names: Nolvadex, Soltamox)
Tamoxifen is the oldest and most-prescribed selective estrogen receptor modulator (SERM)....